MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO MINI BYPASS GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO MINI BYPASS GRAFT; EPTFE VASCULAR GRAFT
Catalog Number DFX9006SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a bypass graft implantation from the right femoral artery to the right anterior tibial artery, the bypass graft allegedly tore while positioning it distally.Reportedly, the graft was removed and the health care provider switched to another site and successfully implanted another bypass graft.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the subassemblies, manufacturing process, and quality control inspection.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the sample was not returned; therefore, a visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation was inconclusive for the alleged tear in the graft.Based upon the available information, the definitive root cause was unknown.Labeling review: the current instruction for use (ifu) states: eptfe grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.Aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
DISTAFLO MINI BYPASS GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6415669
Report Number2020394-2017-00211
Device Sequence Number30763
Product Code DYF
UDI-Device Identifier00801741023682
UDI-Public(01)00801741023682(17)210912(10)VTAW0355
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K983769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue NumberDFX9006SC
Device Lot NumberVTAW0355
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight60